MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 8115558
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: visual and functional inspection confirmed that one of the break-off set screws of the crosslink has been broken.The cone shaped lower end of the screw has been completely broken off with about two thread rows still attached to it.The threads also show signs of bending/twisting before being detached from the rest of the screw.The top half of the screw shows signs of use and the last thread where the screw broke is severely damaged.It appears the screw was over-torqued causing the screw to break.The actual crosslink shows some minor surface scratches and the other set screw was not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was diagnosed with lumbar degeneration; and underwent lumbar internal fixation.Intra-op, the crosslink plate broke.The broken plate was completely explanted from the patient.No fragments of the broken implant remained inside the patient.No patient complications were reported.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key8076977
Report Number1030489-2018-01492
Device Sequence Number19422388
Product Code KWP
UDI-Device Identifier00721902729782
UDI-Public00721902729782
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8115558
Device Lot Number0288248W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1